Psycho-Babble Medication Thread 367528

Shown: posts 1 to 8 of 8. This is the beginning of the thread.

 

Tianeptine if SSRI failure?

Posted by SLS on July 18, 2004, at 20:23:18

Is there anyone who has responded well to tianeptine (Stablon) who did poorly on SSRIs?

Thanks.


- Scott

 

Re: Tianeptine if SSRI failure? SLS

Posted by Nohope on July 19, 2004, at 3:37:30

In reply to Tianeptine if SSRI failure?, posted by SLS on July 18, 2004, at 20:23:18

> Is there anyone who has responded well to tianeptine (Stablon) who did poorly on SSRIs?
>
> Thanks.
>
>
> - Scott

Hi Scott,

Unfortunately I must say that in my experience tianeptine was like a sugar pill. I was on it for a couple of weeks, a couple of years ago. I didn't notice any side effects - but unfortunately no benefits either. It was utterly ineffective for my raging panic disorder. As for depression, that is hard to say since I had to stop after only 2 weeks.
I'm sorry this is probably not what you wanted to hear.

Nohope

 

Re: Tianeptine if SSRI failure?

Posted by SLS on July 19, 2004, at 6:48:04

In reply to Re: Tianeptine if SSRI failure? SLS, posted by Nohope on July 19, 2004, at 3:37:30

Hi Nohope.

Thanks for your response. I really do appreciate it.

If you don't mind, I'd like to ask why you discontinued tianeptine after only 2 weeks? I'm sure 2 weeks is an eternity in the midst of a panic state.

Thanks.


- Scott

 

Re: Tianeptine if SSRI failure? SLS

Posted by Nohope on July 21, 2004, at 3:49:14

In reply to Re: Tianeptine if SSRI failure?, posted by SLS on July 19, 2004, at 6:48:04

Hi Scott,

> If you don't mind, I'd like to ask why you discontinued tianeptine after only 2 weeks? I'm sure 2 weeks is an eternity in the midst of a panic state.

You are right - I find panic attacks to be absolutely intolerable. If I am taking an effective medication, then I start to get relief after about 2 weeks; a worsening of symptoms indicate that I am not responding. I was clearly not responding to tianeptine.

Have you considered another French drug, milnacipran? I have been on it for a couple of months now (150 mg/day) and it has certainly been better than nothing. It's side effect profile is the cleanest of any antidepressant I have ever tried. Unfortunately for me, it leaves me feeling only 'half well' - like all the others. I am going to take up my pdoc's offer of Parnate when I see him next week in the hope of a more full response. I bet I will miss the lack of side effects with milnacipran, however.

Nohope

 

Re: Tianeptine if SSRI failure?

Posted by SLS on July 21, 2004, at 6:21:48

In reply to Re: Tianeptine if SSRI failure? SLS, posted by Nohope on July 21, 2004, at 3:49:14

> I am going to take up my pdoc's offer of Parnate when I see him next week in the hope of a more full response. I bet I will miss the lack of side effects with milnacipran, however.

I offer my sincerest of best wishes for your recovery on Parnate. It is a good drug that, like Nardil, is effective for a wide variety of disorders.


- Scott

 

Re: Tianeptine if SSRI failure?

Posted by StevenInLB on July 25, 2004, at 18:40:49

In reply to Tianeptine if SSRI failure?, posted by SLS on July 18, 2004, at 20:23:18

I have taken tianeptine a few times over the past year.. usually for a couple of months at a time. I did NOT find it to be like a sugar pill.. though it is much lighter than the SSRI's. I found it to by highly anxiolytic, calming, but also slightly activating.. I know this sounds odd. It's pretty benign side effect wise but I would still recommend starting at a low dose and ramping up.. 1 pill a day for a week, then 2 pills for a week etc. I could never take 3 pills a day, since it would make me feel a bit too loopy and my heartrate would increase. Be careful with alcohol, I became somewhat impulsive and jittery when mixing it.

The most fascinating thing about tianeptine is that recent research suggests it can repair damage to certain parts of brain caused by stress and depression, i.e. shrinkage. I never found it to be dramatic in alleviating depression, but then again I have not responded well to SSRI's either. Long term this may be a good option if you are willing to import it and take it for a year.

 

SLS - Milnacipran

Posted by Torque on July 29, 2004, at 15:13:01

In reply to Re: Tianeptine if SSRI failure?, posted by SLS on July 21, 2004, at 6:21:48

Scott,

Can you please describe you experience with milnacipran? Do you feel it would help with sleep and anxiety. Is it activating? How about withdrawl sysmptoms?

Torque

> > I am going to take up my pdoc's offer of Parnate when I see him next week in the hope of a more full response. I bet I will miss the lack of side effects with milnacipran, however.
>
> I offer my sincerest of best wishes for your recovery on Parnate. It is a good drug that, like Nardil, is effective for a wide variety of disorders.
>
>
> - Scott

 

Re: SLS - Milnacipran

Posted by T-rotten on July 31, 2004, at 1:53:19

In reply to SLS - Milnacipran, posted by Torque on July 29, 2004, at 15:13:01

Hi, I am back to net after a bad time. I hope to help and get help from people in this forum (if I am wellcome here).
Well, I took lots of anti-d's like a lot here, being Parnate the strongest. But whit trial and error, mixing 2,3 and 4+ drugs, I felt the better combo to me is milnacipran with nortryptilin(whit some adjunct drugs that I'll post later... and my doc changed anti-ds ofother patients that were on SSRI's to milnacipran(IXEL here in Brasil). All subjects felt better, even on anxiety!


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.